Alert archive / Arizona / Blowing Dust Advisories in 2013
Blowing Dust Advisory 13, NWS Phoenix, AZ
NWS Phoenix, AZ issued this blowing dust advisory at Jul 22, 2013, 1:07 PM MST. It was in force for 113 min.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2013, 1:07 PM MST (20:07 UTC)
- Expired
- Jul 22, 2013, 3:00 PM MST
- In force
- 113 min
- Issued by
- NWS Phoenix, AZ
What forecasters said that day
The local office's own words before this blowing dust advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this blowing dust advisory went out at Jul 22, 11:35 AM MST, 1 hour 32 minutes earlier.
Area forecast discussion, Jul 22, 11:35 AM MST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PHOENIX AZ 1135 AM MST MON JUL 22 2013 .UPDATE...UPDATED AVIATION DISCUSSION... && .SYNOPSIS... A LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE NORTHWARD OVER CALIFORNIA TODAY...ALLOWING HIGH PRESSURE TO BUILD BACK INTO THE REGION. THIS WILL INITIATE A DRYING TREND THAT WILL LAST THROUGH WEDNESDAY AND WILL KEEP THE BEST CHANCES FOR STORMS OVER THE HIGHER TERRAIN OF SOUTH-CENTRAL ARIZONA THROUGH MID-WEEK. MONSOON MOISTURE MOVES BACK INTO THE REGION THE LATTER HALF OF THE WEEK AND ONCE AGAIN WILL INCREASE PRECIPITATION CHANCES BY NEXT WEEKEND. && .DISCUSSION... A DRASTIC CHANGE FROM 24 HOURS AGO AS THIS MORNING IS RAIN FREE ACROSS THE ENTIRE CWA AND ALSO NEARLY CLOUD FREE. HOWEVER...THE BOUNDARY LAYER MOISTURE IS STILL VERY HIGH WITH SURFACE DEW POINTS IN THE LOWER 70S. DRYING IN THE MID LEVELS STARTED TO TAKE PLACE ACROSS WESTERN AZ OVERNIGHT AND WILL RAMP UP AND EXPAND OVER THE COMING DAYS. THE UPPER LEVEL LOW THAT HELPED TO GIVE SEVERAL DAYS OF SHOWERS AND THUNDERSTORMS IS NOW STARTING TO EXIT TO THE NORTH OVER CA AND WEAKENING AT THE SAME TIME. ESSENTIALLY AS THE LOW LIFTS NORTH...ANY UPPER LEVEL DYNAMICS ALSO LEAVES THE AREA. FOR THIS AFTERNOON...THE MAIN SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO BE ACROSS SOUTHEAST AND EAST-CENTRAL AZ WHERE VERY WEAK UPPER LEVEL DIFLUENCE IS EXPECTED FROM A SECOND TROUGH OVER CHIHUAHUA MEXICO. THE LACK OF ANY MEANINGFUL STEERING FLOW AND MOIST SOUNDINGS STILL POINTING TOWARD WEAK OUTFLOWS SUGGEST MOST STORMS WILL STAY OVER THE HIGH TERRAIN TODAY. STILL CAN/T RULE OUT A FEW ISOLATED STORMS OVER THE LOWER DESERTS TODAY AS THE MOISTURE REMAINS IN PLACE AND MIXED LAYER CAPES SHOULD STILL BE ON THE ORDER OF 1000-1500 J/KG. AS WITH YESTERDAY...STORMS THAT DO DEVELOP WILL BE VERY EFFICIENT RAIN PRODUCERS SO THERE IS STILL A THREAT OF LOCALIZED FLASH FLOODING MAINLY TO THE EAST OF PHOENIX. TWEAKED AFTERNOON HIGHS IN SOME AREAS TO ACCOUNT FOR THE SUNNY TO MOSTLY SUNNY START TO THE DAY...SO MANY LOWER DESERT LOCATIONS SHOULD PEAK NEAR 100 THIS AFTERNOON. && .PREVIOUS DISCUSSION... TAKING A PEAK AT WATER VAPOR SATELLITE IMAGERY...THE UPPER LEVEL LOW THAT BROUGHT OUR SHOWER/THUNDERSTORM ACTIVITY OVER THE LAST COUPLE OF DAYS CAN BE SEEN SPINNING NORTHWARD OVER CALIFORNIA THIS MORNING. MODELS REMAIN IN GOOD AGREEMENT AND CONTINUE TO SUGGEST THAT THE LOW WILL GRADUALLY GET PICKED UP AND ABSORBED INTO THE WESTERLIES OVER THE NEXT DAY OR TWO...ALLOWING THE UPPER LEVEL HIGH TO REPOSITION AND ONCE AGAIN CONSOLIDATE OVER THE INTERMOUNTAIN WEST. A CONSIDERABLE AMOUNT OF ATMOSPHERIC MOISTURE REMAINS IN PLACE OVER THE REGION...BUT A MORE STABLE/SUBSIDENT ATMOSPHERE HAS ALSO BEEN LEFT BEHIND THE DEPARTING LOW. SO...EVEN THOUGH THERE IS PLENTIFUL MOISTURE...THE LACK OF ANY DYNAMIC FORCING MECHANISM WILL ONLY FACILITATE THE FORMATION OF LESS ORGANIZED/ISOLATED STORMS OVER THE MOUNTAINS WHERE TERRAIN INDUCED LIFT IS PRESENT. AS SUCH...STORM AND PRECIPITATION CHANCES WILL BE MINIMIZED TO SLIGHT ACROSS THE LOWER DESERTS...WITH SLIGHTLY BETTER CHANCES OVER HIGHER TERRAIN AREAS OF OUR FORECAST AREA THIS AFTERNOON AND EVENING. MODELS POSTURE DIFFERENTLY ON THE AMOUNT OF MOISTURE THAT WILL BE LEFT OVER THE DESERT SOUTHWEST OVER THE NEXT SEVERAL DAYS. ALTHOUGH THE MOISTURE SHOULD BE SUFFICIENT FOR ISOLATED THUNDERSTORMS THROUGH THE ENTIRE WORK WEEK...STORM ACTIVITY WILL PRETTY MUCH RELEGATED TO THE MOUNTAINS NORTH/EAST OF PHOENIX. A WARMING TREND IS ALSO EXPECTED DURING THE PERIOD WITH A RETURN TO ABOVE NORMAL TEMPS BY THURSDAY. MODELS ARE IN GENERALLY GOOD AGREEMENT THAT ANOTHER INVERTED TROUGH/EASTERLY WAVE WILL SLIDE W-NW ACROSS SONORA MEXICO LATE WEDNESDAY-THURSDAY...RESULTING IN ANOTHER INFLUX OF MOISTURE INTO ARIZONA...AND INCREASING CHANCES OF PRECIPITATION. THE CURRENT FORECAST MAINTAINS BELOW CLIMO POPS THROUGH MIDWEEK...FOLLOWED BY NEAR CLIMO POPS THURSDAY THROUGH SUNDAY. && .AVIATION... SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...KIWA AND KSDL... STARTING TO SEE SOME SHOWERS DEVELOP TO THE SOUTH AND WEST OF THE METRO. EXPECTING THESE SHOWERS TO MAKE THEIR WAY NORTHWARD AND INTO THE METRO TAF SITES AROUND 20-22Z. THEY SHOULD REMAIN SCATTERED IN NATURE AND I WILL ONLY INCLUDE VCSH AT THIS POINT. ANY SHOWERS WOULD BE SHORT LIVED WITH TEMPORARY REDUCTIONS TO AROUND BKN030 POSSIBLE. SHOWERS SHOULD CLEAR OUT AROUND 00Z. SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH... NOT EXPECTING ANY STORMS TO DIRECTLY AFFECT EITHER OF OUR SE CA TAF SITES ALTHOUGH HIGH CLOUDS ARE LIKELY FROM LATE AFTERNOON ONWARD. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... WEDNESDAY THROUGH SUNDAY... A SWITCH TO A SOUTHERLY FLOW ALOFT WILL BRING DRYING CONDITIONS AND ENDING PRECIPITATION CHANCES ACROSS SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA. SLIGHT CHANCES FOR STORMS WILL CONTINUE ACROSS SOUTH-CENTRAL ARIZONA WITH BETTER CHANCES ACROSS HIGHER TERRAIN LOCATIONS NORTH AND EAST OF PHOENIX. HUMIDITIES WILL REMAIN ELEVATED THROUGH THE ENTIRE PERIOD WITH AFTERNOON HUMIDITIES ONLY DROPPING INTO THE 20-30 PERCENT RANGE WITH GOOD OVERNIGHT RECOVERY. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...KUHLMAN PREVIOUS DISCUSSION...MEYERS AVIATION...LEINS FIRE WEATHER...PERCHA
Hazardous weather outlook, Jul 22, 5:48 AM MST, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 548 AM MST MON JUL 22 2013 AZZ022-023-027-028-231230- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 548 AM MST MON JUL 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY ACROSS THE LOWER DESERTS. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN AND LOCALIZED FLOODING...STRONG WIND GUSTS AND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE TUESDAY...FOLLOWED BY A DRYING TREND THROUGH MIDWEEK. MOISTURE AND THUNDERSTORM CHANCES WILL INCREASE AGAIN BY FRIDAY AND INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AZZ024-231230- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 548 AM MST MON JUL 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN AND LOCALIZED FLOODING...STRONG WIND GUSTS AND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORM ACTIVITY DIMINISHES AND SETS UP MAINLY EAST OF GLOBE EACH DAY. STORMS WILL BE CAPABLE OF BRIEF HEAVY RAIN...LOCALIZED FLOODING... STRONG WIND GUSTS AND LIGHTNING. THUNDERSTORM CHANCES INCREASE AGAIN BY THE WEEKEND AS ANOTHER LOW PRESSURE SYSTEM APPROACHES THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AZZ020-021-025-026-CAZ030>033-231230- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 548 AM MST MON JUL 22 2013 /548 AM PDT MON JUL 22 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST- CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY ACROSS THE LOWER DESERTS. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN AND LOCALIZED FLOODING...STRONG WIND GUSTS AND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A DRYING TREND ENSUES THROUGH MIDWEEK. MOISTURE AND THUNDERSTORM CHANCES WILL INCREASE AGAIN BY FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Special weather statement, Jul 22, 12:10 PM MST, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 1210 PM MST MON JUL 22 2013 AZZ028-222000- PINAL AZ- 1210 PM MST MON JUL 22 2013 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA UNTIL 100 PM MST AT 1205 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 13 MILES SOUTHEAST OF MARICOPA...MOVING NORTHEAST AT 10 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ARIZOLA... STANFIELD... SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL...SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES. LAT...LON 3307 11169 3281 11162 3278 11203 3295 11208 TIME...MOT...LOC 1910Z 223DEG 8KT 3290 11195 LEINS
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 11:03 AM MST | Areal Flood Advisory | PSR | Maricopa, Pinal | 3 hr |
| Jul 22, 11:45 AM MST | Areal Flood Advisory | PSR | La Paz | 2 hr |
| Jul 22, 12:06 PM MST | Areal Flood Advisory | PSR | Pinal | 3 hr |
| Jul 22, 12:10 PM MST | Special Weather Statement | PSR | Pinal | 50 min |
| Jul 22, 12:24 PM MST | Flash Flood Warning | PSR | Pinal | 3 hr |
| Jul 22, 12:58 PM MST | Areal Flood Advisory | PSR | Maricopa, Pinal | 3 hr |
| Jul 22, 2:15 PM MST | Areal Flood Advisory | PSR | Maricopa | 2 hr |
| Jul 22, 2:28 PM MST | Special Weather Statement | PSR | 47 min | |
| Jul 22, 3:06 PM MST | Areal Flood Advisory | PSR | Pinal | 114 min |
| Jul 22, 4:24 PM MST | Areal Flood Advisory | PSR | Gila, Maricopa | 3 hr |
Nearby
Blowing Dust Advisories in Arizona, 2013Every blowing dust advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.